Alert archive / Oklahoma / Wind Advisories in 2015
Wind Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Dec 27, 2015, 10:16 PM CST for 7 counties in Oklahoma. It took effect at Dec 28, 2015, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 10:16 PM CST (04:16 UTC)
- In effect from
- Dec 28, 2015, 12:00 AM CST
- Expired
- Dec 28, 2015, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 657 m²/s²
- 0-3 km storm-relative helicity
- 716 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571 WWUS74 KTSA 280416 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1016 PM CST SUN DEC 27 2015 OKZ054>057-059>061-064-281230- /O.NEW.KTSA.WI.Y.0006.151228T0600Z-151228T1500Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...PAWNEE...TULSA...CLAREMORE...BRISTOW 1016 PM CST SUN DEC 27 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. * AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... CRAIG...PAWNEE...TULSA...ROGERS...AND CREEK COUNTIES. * TIMING...ONGOING AND CONTINUING THROUGH MONDAY MORNING. * WINDS...GUSTS OF 40 TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS MAY ALSO CAUSE SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. && $$
1 follow-up statement
052 WWUS74 KTSA 280926 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 326 AM CST MON DEC 28 2015 OKZ054>057-059>061-064-281500- /O.CON.KTSA.WI.Y.0006.000000T0000Z-151228T1500Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...PAWNEE...TULSA...CLAREMORE...BRISTOW 326 AM CST MON DEC 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * AFFECTED AREA...IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA... CRAIG...PAWNEE...TULSA...ROGERS...AND CREEK COUNTIES. * TIMING...ONGOING AND CONTINUING THROUGH MONDAY MORNING. * WINDS...GUSTS OF 40 TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS MAY ALSO CAUSE SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 27, 9:54 PM CST, 22 minutes earlier.
Area forecast discussion, Dec 27, 9:54 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
954 PM CST SUN DEC 27 2015
...UPDATE...
.DISCUSSION...
Updated forecast adjust for ongoing precip trends with the heavy
continuous band gradually shifting eastward...but not fast enough
to preclude additional substantial rainfall across western AR for
the remainder of the night. Further south across TX precip
continues to expand within region of strongest vort
advection...and this will continue to spread northeastward as the
upper low begins to lift.
Chose to increase icing amounts across western Osage and Pawnee
counties to 0.1-0.2 inches as freezing line is likely to remain
nearly stationary. Much of the icing is likely to be confined to
elevated surfaces. A transition toward a mixed precip and eventual
snow transition will work into this region during the day on
Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 34 36 24 39 / 100 70 10 10
FSM 43 44 29 47 / 100 40 0 10
MLC 38 39 25 46 / 100 50 0 10
BVO 33 35 20 35 / 100 80 10 10
FYV 35 42 25 40 / 100 60 10 10
BYV 35 43 26 40 / 100 70 10 10
MKO 38 40 24 42 / 100 50 0 10
MIO 34 37 23 38 / 100 80 10 10
F10 35 37 24 42 / 100 50 0 10
HHW 40 42 28 48 / 100 40 0 10
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch until 6 AM CST Monday for OKZ049-053>076.
Winter Weather Advisory until 6 PM CST Monday for OKZ054-059.
AR...Flash Flood Watch until 6 AM CST Monday for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...07Hazardous weather outlook, Dec 27, 5:21 PM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 521 PM CST SUN DEC 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281130- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 521 PM CST SUN DEC 27 2015 ...WIDESPREAD DANGEROUS FLOODING EVENT ONGOING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...OSAGE AND PAWNEE COUNTIES. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... WIDESPREAD RAINS WILL CONTINUE THROUGH TONIGHT ALONG WITH SCATTERED THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. DANGEROUS FLOODING HAS DEVELOPED DUE TO THE RECENT RAINFALL...AND THESE CONDITIONS WILL WORSEN WITH THE ADDITIONAL RAINS TONIGHT INTO MONDAY. THE HEAVIEST RAINFALL OVERNIGHT IS EXPECTED ACROSS FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. ALSO...TEMPERATURES HAVE FALLEN TO FREEZING ACROSS WESTERN OSAGE AND PAWNEE COUNTIES WHERE A LIGHT GLAZE OF FREEZING RAIN AND SLEET HAVE OCCURRED. TEMPERATURES WILL REMAIN RIGHT AT FREEZING THROUGH TONIGHT ALLOW FOR ADDITIONAL LIGHT ICING PRIMARILY ON ELEVATED SURFACES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...WINTER WEATHER POTENTIAL. WEDNESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... RAINS WILL END FROM NORTH TO SOUTH DURING THE DAY MONDAY AS THE STORM SYSTEM PASSES OVER THE REGION A TRANSITION TO SNOW IS LIKELY ACROSS NORTHWEST OF INTERSTATE 44...WITH 1 TO 2 INCHES OF ACCUMULATION POSSIBLE ACROSS WESTERN OSAGE...PAWNEE...AND WESTERN CREEK COUNTIES. AN ADDITIONAL ZONE OF LIGHT SNOW MAY ALSO DEVELOP DIRECTLY BENEATH THE PASSING STORM SYSTEM...HOWEVER ANY SNOW WILL BE LIMITED BY TEMPERATURES SLIGHT ABOVE FREEZING. A SECONDARY STORM SYSTEM WILL QUICKLY PASS NEAR THE AREA ON TUESDAY AND MAY BRING LIGHT SNOW AMOUNT NEAR THE OKLAHOMA KANSAS BORDER. DRY AND COOL CONDITIONS ARE EXPECTED FROM MID WEEK TO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Dec 27, 8:45 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HEAVY RAIN 4 E GREENWOOD 35.22N 94.18W
12/27/2015 M5.43 INCH SEBASTIAN AR PUBLIC
STORM TOTAL SO FAR
&&
SFPLocal storm report, Dec 27, 9:12 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
912 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLOOD SILOAM SPRINGS 36.19N 94.54W
12/27/2015 BENTON AR BROADCAST MEDIA
SEVERAL STREETS IN AND AROUND TOWN CLOSED - VIA KNWA
&&
SFPLocal storm report, Dec 27, 9:13 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLOOD BENTONVILLE 36.37N 94.21W
12/27/2015 BENTON AR BROADCAST MEDIA
SEVERAL STREETS FLOODED AND CLOSED - VIA KNWA
&&
SFPLocal storm report, Dec 27, 9:14 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
914 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLOOD FAYETTEVILLE 36.06N 94.16W
12/27/2015 WASHINGTON AR BROADCAST MEDIA
SEVEREAL STREETS CLOSED VIA KNWA
&&
SFPLocal storm report, Dec 27, 9:15 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
915 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLOOD ROGERS 36.33N 94.12W
12/27/2015 BENTON AR BROADCAST MEDIA
SEVERAL ROAD CLOSED - VIA KNWA
&&
SFPLocal storm report, Dec 27, 9:44 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST WYNONA 36.55N 96.33W
12/27/2015 M59 MPH OSAGE OK MESONET
&&
BASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:26 AM CST | Areal Flood Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 17 more | 60 hr |
| Dec 28, 2:07 AM CST | Special Weather Statement | TSA | Latimer | 38 min |
| Dec 28, 2:26 AM CST | Special Weather Statement | TSA | Haskell | 34 min |
| Dec 28, 7:54 AM CST | Flash Flood Warning | TSA | Mayes | 9 hr |
| Dec 28, 8:04 AM CST | Flash Flood Warning | TSA | Mayes | 9 hr |
| Dec 28, 5:55 PM CST | Flash Flood Warning | TSA | Mayes | 24 hr |
Nearby
Wind Advisories in Oklahoma, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.